Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv First Year Wasting

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Wasting Syndrome

... What Is AIDS Wasting? What Causes AIDS Wasting? How Is Wasting Treated? The Bottom Line What Is AIDS Wasting? AIDS wasting is the involuntary loss of more than 10% of body weight, plus more than 30 days of either diarrhea, or weakness
Ask the Experts

weight wasting being an adolescent hiv positive

My daughter is 17 and a year has passed since she began wasting weight. Now she weights 37 kg. We are from Argentina, Ive tried many psychological therapies with no result. My daughter is constantly depressed and deserts every treatment we start. Im...
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
...The wasting is not a psychological symptom. In most people with HIV infection, it is a biological manifestation of caused by some of the chemicals released by the inflammatory response that the Read more »

Wasting from PCP or from HIV?

I was recently diagnosed with pneumocystis pneumonia, my first HIV-related sickness in the twenty years since I was infected. I've felt sick with the PCP for three months (fever and cough), and began losing weight over the last month, about fifteen...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
...lose weight with PCP, but it's not possible to tease out how much of that is due to the PCP itself and how much having advanced HIV contributes to it. Nonetheless, I think you doctor has given you too grim a view-- it is more than possible to... Read more »

Facial wasting early on HIV

Hi Doctor: I am asking my question here because on your lipodystrophy forum there doesn't seem to be much activity lately. I became HIV + about a year ago, and started meds viramune/3tc/viread about 2 months later. Viral load is <50 and tcells...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...seen and might very well be a possibility. More germain is the observation that one's lowest ever CD4 count and duration of HIV infection seems to predict the risk of developing lipoatrophy, so perhaps this is playing a role in your case.There... Read more »

Facial wasting early on HIV

Hi Doctor:I am asking my question here because on your lipodystrophy forum there doesn't seem to be much activity lately.I became HIV + about a year ago, and started meds viramune/3tc/viread about 2 months later.Viral load is <50 and tcells average...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
I'm glad to hear you're doing well on your current therapy. It is one that is not to be expected to cause lipo to any significant extent, it is easy to take (4 pills/day) and doesn't seem to be causing you any significant side effects. As for your... Read more »
Articles
Rick Sowadsky, M.S.P.H.

Taking Unnecessary HIV Monitoring Tests: A Waste of Valuable Resources

...a realistic risk of infection, then save your money, as these tests are not necessary. Do you want more information on HIV/AIDS, STDs or safer sex? Contact the U.S. Centers for Disease Control Health Line hotline, open 24 hours a day, seven... Read more »
U.S. Centers for Disease Control and Prevention

Brazil: Injections Improve Facial Wasting in HIV Patients

...not a cosmetic procedure," said Serra. "It is corrective surgery," that should be available to all patients who develop facial wasting as a result of anti-HIV therapy. A full-face treatment, which requires two sessions, costs about $500, he... Read more »
Body Positive

Exercise and HIV Wasting: From the Laboratory to the Clinic

...Wasting was the topic of a breakfast symposium during the recent amfAR 12th National HIV/AIDS Update Conference in San Francisco. Drs. Fred Sattler, Alison Strawford, and Nicholaos Bellos reported that wasting still exists Read more »
Gay Men's Health Crisis

Treatment for HIV Wasting Withdrawn

...efficacy, nandrolone is a relative bargain. Treatment costing $150 a month can result in 12 to 30 pound increases of LBM in a wasting patient within four months, according to Vergel. "Many people are taking this drug in a maintenance regimen to... Read more »
Connect With Others

Please Feedback on Wasting Question

Posted by willthink4food, 2 Replies
...enough to maintain what I have) Do you think it's right to have to have two doctors...? I mean the man is smart he is head of the HIV program at the University and I trusted everything he has said for almost three years and has not led me wrong... Read more »

Wasting---help me

Posted by Anonymous, 4 Replies
...I'm sorry to come on board, but I need help. My husband is wasting away. He's newly on meds, but not gaining. It seems as though his buttcheeks are completely gone. I don't know what to do. Read more »

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
...HIV/AIDS Lipoatrophy (Facial Wasting) Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the Read more »

aids and wasting

Posted by Anonymous, 9 Replies
...to gain weight after losing so much. Hy husband suddenly crossed into AIDS [after 10 years no symtoms, no meds} he has begun hiv treatment, combivir, sustiva, bactrim, zithromax, and is doing much better, recovered from esphagul thrush, however,... Read more »